MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 12IN 0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 12IN 0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B405
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: which tissue layer, at which location was the suture, was used to close? spiral pds plus to close vaginal cuff during robotic hysterectomy.The amount of time between the suture placement and the "pre absorption"? na.The surgeon expected time between the suture placement and the "absorption"? before three -month follow up appointment.Was the suture trimmed in physician¿s office? no surgeon didn¿t want to disrupt wound healing process.Was the suture removed in a routine post-op procedure? no.Was the suture removed in a reoperation procedure? no.Was reoperation necessary to remove the suture and re-close the wound? no surgeon left product in place was unsure if removal would impact the sutured site.When it is reported that "doctor could still see some of the stratafix spiral pds loop on cuff closure." is this because the suture did not fully absorb within the specified absorption profile.Or is this devise extrusion? the loop of the stratafix pds was still very visible and in the 90-120 day range post op.The sales rep clarified with physician this product absorption time is typically 180-210 days.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength ¿ = 2360 g/m.
 
Event or Problem Description
It was reported that a patient underwent a robotic hysterectomy procedure on an unknown date and barbed suture was used.The patient returned for in office checkup an estimated 3 month post-op and the doctor could still see some of the barbed suture loop on cuff closure.No patient consequence and no wound issues., the doctor just didn¿t expect to see the product during examination.Additional information was requested.

Brand Name
SFX SPI PDS+ UNI VIO 12IN 0 S/A CT-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14337392
Report Number2210968-2022-03493
Device Sequence Number6265738
Product Code NEW
UDI-Device Identifier10705031236080
UDI-Public10705031236080
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPP1B405
Device Catalogue NumberSXPP1B405
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Initial Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown